Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Tallahassee, FL

July 1, 2020Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 1, 2020, 3:21 PM EDT for Gadsden County, Leon County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2020, 3:21 PM EDT (19:21 UTC)
Expired
Jul 1, 2020, 4:00 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

926 
WWUS82 KTAE 011921
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Wed Jul 1 2020
 
FLZ011-016-017-026-GAZ155-156-012000-
Liberty FL-Gadsden FL-Jackson FL-Leon FL-Decatur GA-Seminole GA-
321 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...GADSDEN...
NORTHERN LIBERTY...LEON...SOUTHERN DECATUR AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Quincy, moving southeast at 30 mph.

Winds up to 45 mph will be possible with this storm.

Locations impacted include...
Midway, Quincy, Tallahassee, Havana, Greensboro, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Chattahoochee, Gretna, Bristol, Attapulgus, Lake Bradford,
Rock Bluff, Juniper, Douglas City, Gaither Community Center,
Tallahassee Memorial Hosp and Florence.

LAT...LON 3027 8505 3039 8501 3044 8501 3044 8498
      3045 8500 3047 8499 3054 8498 3061 8493
      3062 8491 3064 8491 3070 8486 3073 8488
      3080 8485 3088 8464 3071 8438 3069 8438
      3068 8420 3033 8412 3030 8471 3029 8472
TIME...MOT...LOC 1921Z 329DEG 27KT 3066 8462 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:25 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 1, 1:25 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
125 PM EDT Wed Jul 1 2020

.AVIATION...
[Through 18Z Thursday]

Showers and thunderstorms will affect the TAF sites this afternoon
into this evening with all sites having a significant chance of
TSRA. Also expect to see gusty winds as the storms move through
the TAF sites. With lower cigs/vsbys could see even LIFR
conditions with the thunderstorms but should be fairly short
lived. Coverage should decrease overnight.

&&

.PREV DISCUSSION [922 AM EDT]...

.NEAR TERM [Through Tonight]...

Scattered to numerous thunderstorms will be likely this afternoon
and evening as mid level ridging continues to retreat into the
southern Plains and mid level troughing digs into the southeast.
PWATs will approach 2 inches today and with weak shortwave troughs
moving south through the mean flow, the area will experience good
coverage of storms. Some brief heavy rainfall and gusty winds could
occur with the storms. A slightly strong trough will move through
Alabama this afternoon into the overnight which could keep
convection ongoing into the overnight period, especially through our
ALabama and western Florida panhandle counties. With increased cloud
cover this afternoon, highs will reach the low to mid 90s and lows
tonight will drop into the mid 70s.

.SHORT TERM [Thursday Through Friday]...

The southwestward extending axis of an upper trough along or just
off the Atlantic seaboard will reach it's maximum amplitude on
Thursday before lifting to the northeast through Friday. As it does,
a vort max and closed low get cut off from the mean flow over our
CWA. A surface reflection and deep layer moisture are also present
with this feature. Point soundings from the GFS for Tallahassee show
PW's over 2.0" throughout the period and as high as 2.43" Friday
night. With the nearly saturated soundings the threat of strong to
severe storms would appear very low. However, we will have to
monitor for possible localized flooding from potentially very heavy
downpours. PoPs will be unseasonably high (70-80%) even for July
which is our second wettest month on average. Highs will be in the
upper 80s to around 90 with lows Thursday night in the lower 70s.

.LONG TERM [Friday Night Through Wednesday]...

The latest EURO and GFS diverge on solutions over the extended
period. The EURO keeps the advertised wetter than normal pattern
in place as least through Tuesday before the upper low opens up
and the surface low moves off the southeast U.S. coast while
slowly intensifying. The GFS solution shows the nearly stacked low
pressure system ramping up and moving off the NE FL/SE GA coast
as early as Saturday night. As the surface low continues to
intensify while lifting to the northeast, a much drier airmass
gets pulled down from the resulting northerly flow Sunday through
Monday before a modest amount of moisture returns Tuesday through
Wednesday. To avoid the possibility of flip-flopping with the
holiday weekend forecast we will continue with the wet scenario
and hopefully see some model consensus over the next few runs. If
the EURO wins out, heavy rain may become an increasing concern
through the weekend into early next week.

.MARINE...

Winds will be west 15 knots or less with seas mainly 3 feet or
less through the upcoming weekend.

.FIRE WEATHER...

No hazardous fire weather conditions are expected over the next few
days. Numerous showers and thunderstorms are expected the next few
days with the unsettled weather pattern persisting into the
weekend.

.HYDROLOGY...

A wet pattern is forecast over the next several days. We'll need to
watch for the potential for heavy rainfall heading into this
weekend, especially given that above average convective coverage is
expected leading up to this weekend. Currently, there are no
significant concerns for flooding, but the pattern bears watching.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  91  73  89  73 /  30  80  50  80  40
Panama City   77  89  77  88  76 /  40  60  60  70  50
Dothan        73  88  72  88  72 /  40  80  50  80  30
Albany        73  90  74  90  73 /  50  80  40  80  30
Valdosta      73  90  73  88  72 /  30  80  40  90  30
Cross City    76  91  74  90  74 /  30  70  50  70  40
Apalachicola  78  89  77  87  77 /  30  50  50  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Scholl
HYDROLOGY...DVD

In the hours before

Local storm report, Jul 1, 2:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT WED JUL 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     BLAKELY                 31.38N 84.93W
07/01/2020                   EARLY              GA   911 CALL CENTER

            ONE TREE DOWN IN BLAKELY.

&&
Special weather statement, Jul 1, 2:37 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
237 PM EDT Wed Jul 1 2020

ALZ068-069-FLZ007>011-016-GAZ142-155-156-011915-
Geneva AL-Houston AL-Central Walton FL-Holmes FL-Gadsden FL-
Jackson FL-North Walton FL-Washington FL-Decatur GA-Seminole GA-
Early GA-
237 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...SOUTHEASTERN HOUSTON...
JACKSON...NORTHEASTERN WALTON...NORTHWESTERN GADSDEN...HOLMES...
NORTHERN WASHINGTON...SOUTHWESTERN DECATUR...SOUTHWESTERN EARLY AND
SEMINOLE COUNTIES UNTIL 315 PM EDT/215 PM CDT/...

At 237 PM EDT/137 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Florala to
10 miles west of Donalsonville. Movement was southeast at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Cottonwood, Vernon, De Funiak Springs, Bonifay, Geneva, Marianna,
Chipley, Graceville, Donalsonville, Dothan, Hartford, Taylor,
Slocomb, Samson, Chattahoochee, Bradford, Union, Malone, Sneads and
Gretna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3117 8619 3116 8500 3061 8450 3065 8615
TIME...MOT...LOC 1837Z 317DEG 14KT 3100 8619 3099 8504
Special weather statement, Jul 1, 3:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
304 PM EDT Wed Jul 1 2020

FLZ028-029-034-011945-
Inland Taylor FL-Inland Dixie FL-Lafayette FL-
304 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTH CENTRAL DIXIE
AND EAST CENTRAL TAYLOR COUNTIES UNTIL 345 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Mayo, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo, Salem, Carbur, Cooks Hammock and San Pedro Junction.

LAT...LON 2975 8304 2990 8347 3010 8339 3002 8301
      3001 8300 3001 8298 2999 8296 2998 8296
TIME...MOT...LOC 1903Z 286DEG 28KT 2999 8331
Local storm report, Jul 1, 3:08 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT WED JUL 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     BRINSON                 30.98N 84.73W
07/01/2020                   DECATUR            GA   EMERGENCY MNGR

            TREE DOWN ON A POWER LINE.

&&
Local storm report, Jul 1, 3:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT WED JUL 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     LYNN                    30.98N 84.62W
07/01/2020                   DECATUR            GA   LAW ENFORCEMENT

            DAMAGE TO THE COCA COLA PLANT ON HIGHWAY 27
            NORTH ABOUT 3 MILES NORTH OF WEST
            BAINBRIDGE.

&&
Special weather statement, Jul 1, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Wed Jul 1 2020

FLZ011-016-017-026-GAZ155-156-012000-
Liberty FL-Gadsden FL-Jackson FL-Leon FL-Decatur GA-Seminole GA-
321 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...GADSDEN...
NORTHERN LIBERTY...LEON...SOUTHERN DECATUR AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Quincy, moving southeast at 30 mph.

Winds up to 45 mph will be possible with this storm.

Locations impacted include...
Midway, Quincy, Tallahassee, Havana, Greensboro, Florida State
University, Florida A And M, Tallahassee Comm College, Doak Campbell
Stadium, Chattahoochee, Gretna, Bristol, Attapulgus, Lake Bradford,
Rock Bluff, Juniper, Douglas City, Gaither Community Center,
Tallahassee Memorial Hosp and Florence.

LAT...LON 3027 8505 3039 8501 3044 8501 3044 8498
      3045 8500 3047 8499 3054 8498 3061 8493
      3062 8491 3064 8491 3070 8486 3073 8488
      3080 8485 3088 8464 3071 8438 3069 8438
      3068 8420 3033 8412 3030 8471 3029 8472
TIME...MOT...LOC 1921Z 329DEG 27KT 3066 8462

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:25 PM EDTSpecial Weather StatementTAELafayette, Taylor50 min
Jul 1, 10:14 AM EDTSpecial Marine WarningTAE61 min
Jul 1, 12:18 PM EDTSpecial Marine WarningTAE57 min
Jul 1, 12:34 PM EDTSpecial Weather StatementTAEWalton, Washington41 min
Jul 1, 12:50 PM EDTSpecial Weather StatementTAEGadsden, Leon40 min
Jul 1, 12:55 PM EDTSpecial Marine WarningTAE35 min
Jul 1, 1:18 PM EDTSpecial Weather StatementTAEWalton42 min
Jul 1, 1:29 PM EDTSpecial Weather StatementTAELeon46 min
Jul 1, 2:19 PM EDTSpecial Weather StatementTAEWalton41 min
Jul 1, 2:37 PM EDTSpecial Weather StatementTAEHolmes, Jackson38 min
Jul 1, 2:53 PM EDTSevere Thunderstorm WarningTAEJackson37 min
Jul 1, 3:04 PM EDTSpecial Weather StatementTAELafayette41 min
Jul 1, 3:46 PM EDTSpecial Weather StatementTAEMadison29 min
Jul 1, 6:33 PM EDTSpecial Weather StatementTAEWalton42 min
Jul 1, 6:42 PM EDTSevere Thunderstorm WarningTAEWalton22 min
Jul 1, 7:42 PM EDTSpecial Marine WarningTAE60 min
Jul 1, 7:45 PM EDTSpecial Weather StatementTAEWalton45 min
Jul 1, 12:32 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph43 min
Jul 1, 1:14 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Lee, Randolph, Terrell46 min
Jul 1, 1:27 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Randolph, Terrell, Worth48 min
Jul 1, 1:40 PM EDTSpecial Weather StatementTAEEarly, Miller65 min
Jul 1, 2:01 PM EDTSpecial Weather StatementTAEBaker, Mitchell44 min
Jul 1, 2:09 PM EDTSevere Thunderstorm WarningTAEEarly51 min
Jul 1, 2:15 PM EDTSpecial Weather StatementTAEDougherty, Worth30 min
Jul 1, 2:29 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Miller, Mitchell, Seminole46 min
Jul 1, 3:01 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady31 min
Jul 1, 3:35 PM EDTSpecial Weather StatementTAEBrooks, Lowndes, Thomas40 min
Jul 1, 3:40 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Lowndes, Thomas35 min
Jul 1, 4:16 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes29 min
Jul 1, 4:39 PM EDTSpecial Weather StatementTAELanier36 min
Jul 1, 4:44 PM EDTSpecial Weather StatementTAELowndes31 min
Jul 1, 12:56 PM EDTSpecial Weather StatementTAEDale, Henry49 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.